Posted by Bruce
on November 13, 2000 at 22:13:39:
In Reply to: Re: Question for those taking Tasmar posted by Tess on November 13, 2000 at 19:17:50:
: Bruce and Carole - thanks...Yeah Mom has been going for the blood tests faithfully. She tried the Comtan, didn't work as well and she had a terrible time swallowing the pill, even breaking it in half. Crushing it of course, tastes horrible. I'm so disappointed because the Tasmar was working so well that she said at times she almost forgot it was time for her next dosage.
: The doctor has told her to stop taking it for 2 weeks and then start again. I guess if it persists, she'll have to give it up and we'll go back to the drawing board.
: Thank you again.
Tess, My memory isn't to great, but I think Comtan is not effective if it isn't taken with Sinemet. It inhibits the breakdown of Sinemet and extends the effect of Sinemet. My Parkinson specialist started me on Comtan, because I can't take any more Sinemet. After starting on Comtan it did extend my on time, but it also increased my dyskinesia which is caused by taking high doses of Sinemet. Sinemet is the most effective PD drug, but it tends to lose its effectivenes after 5-6 years and your mother will reach the point I am at when I can't take higher doses or lower doses and have to tolerate the dyskinesia. For the reasons I just mentioned, doctors try to save Sinemet for a later time when you might beed it. One drug that Dr. Lieberman likes to use at the start of treatment is Permax. Don't be afraid to speak up, because she should be doing just as well as when on Tasmar. Do you see a Parkinson's specialist? I suffered a long time with a local doctor and am now doing better after seeing a specialist at a Parkinson's center. Bruce